Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 45, NWS Kansas City, MO

April 25, 2008Atchison County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 25, 2008, 1:09 AM CDT for Atchison County, Missouri. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2008, 1:09 AM CDT (06:09 UTC)
Expired
Apr 25, 2008, 1:45 AM CDT
In force
36 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

County Atchison County, MO

The radar

The Omaha radar (KOAX), 117 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:30 AM CDTHAIL 0.75Rockport, MO
Apr 25, 1:42 AM CDTHAIL 0.75Tarkio, MOPEA TO DIME SIZE HAIL
Apr 25, 1:50 AM CDTHAIL 0.883 W Westboro, MO50 MPH WINDS
Apr 25, 1:55 AM CDTTSTM WND DMG3 E Westboro, MOWIND DAMAGE REPORT LOCATED 3.5 MILES EAST AND 2 MILES SOUTH OF THE CITY OF WESTBORO, MO IN ATCHISON COUNTY. OLDER STRUCTURES INCLUDING THREE ALUMINUM GRAIN BINS AND A BARN WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 12:07 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1577 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 250609
SVREAX
MOC005-250645-
/O.NEW.KEAX.SV.W.0045.080425T0609Z-080425T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
109 AM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATCHISON COUNTY IN NORTHWEST MISSOURI

* UNTIL 145 AM CDT

* AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES WEST OF ROCKPORT...OR 19 MILES WEST OF TARKIO...AND MOVING
  EAST AT 43 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKPORT BY 125 AM CDT.
  TARKIO BY 135 AM CDT.

THE TOWNS OF WATSON...PHELPS CITY AND WESTBORO ARE ALSO IN THE PATH
OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
      4034 9563 4044 9567 4048 9571 4051 9569
      4051 9572 4059 9578
TIME...MOT...LOC 0609Z 255DEG 37KT 4044 9572

$$

DUX
3 follow-up statements
000 
WWUS53 KEAX 250620
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 AM CDT FRI APR 25 2008

MOC005-250645-
/O.CON.KEAX.SV.W.0045.000000T0000Z-080425T0645Z/
ATCHISON MO-
119 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON
COUNTY UNTIL 145 AM CDT...

AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES WEST OF ROCKPORT...OR 15 MILES WEST OF TARKIO...
MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCKPORT BY 125 AM CDT.
  TARKIO BY 135 AM CDT.

THE TOWN OF WESTBORO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.

LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
      4034 9563 4044 9567 4048 9571 4051 9569
      4051 9572 4059 9578
TIME...MOT...LOC 0619Z 255DEG 35KT 4046 9561

$$

DUX
000 
WWUS53 KEAX 250634
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 AM CDT FRI APR 25 2008

MOC005-250645-
/O.CON.KEAX.SV.W.0045.000000T0000Z-080425T0645Z/
ATCHISON MO-
134 AM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ATCHISON
COUNTY UNTIL 145 AM CDT...

AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF ROCKPORT...OR 9 MILES WEST OF TARKIO...
MOVING EAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF TARKIO BY 145 AM CDT.

THE TOWN OF WESTBORO IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.

LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
      4034 9563 4044 9567 4048 9571 4051 9569
      4051 9572 4059 9578
TIME...MOT...LOC 0634Z 250DEG 27KT 4050 9552

$$

DUX
000 
WWUS53 KEAX 250647
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
146 AM CDT FRI APR 25 2008

MOC005-250656-
/O.EXP.KEAX.SV.W.0045.000000T0000Z-080425T0645Z/
ATCHISON MO-
146 AM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR ATCHISON COUNTY HAS EXPIRED...

AT 141 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WESTERN PORTIONS OF ATCHISON COUNTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE IN THOSE AREAS. A 
NEW SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT FOR EASTERN 
ATCHISON COUNTY AND WESTERN NODAWAY COUNTIES.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR
NORTHEAST KANSAS AND NORTHWEST MISSOURI.

LAT...LON 4058 9524 4036 9522 4030 9565 4032 9565
      4034 9563 4044 9567 4048 9571 4051 9569
      4051 9572 4059 9578
TIME...MOT...LOC 0634Z 250DEG 27KT 4050 9552

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:40 AM CDT, 29 minutes earlier.

Area forecast discussion, Apr 25, 12:40 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1240 AM CDT FRI APR 25 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/512 PM CDT THU APR 24 2008/
AN ACTIVE WEATHER PATTERN WILL CONTINUE TO PREVAIL ACROSS THE REGION
THROUGH THE WEEKEND.

WATER VAPOR IMAGERY SHOWS THE SHORTWAVE THAT BROUGHT WEDNESDAY AND
WEDNESDAY NIGHTS WEATHER IS EXITING EASTERN MISSOURI. IN THE WAKE OF
THE SHORTWAVE SUBSIDENCE CAN BE SEEN MOVING ACROSS KANSAS WITH A DRY
SLOT. THE CAPPING FROM THE DRY SLOT SHOULD PREVENT CONVECTION FROM
DEVELOPING ACROSS THE FORECAST AREA THROUGH THE MID EVENING HOURS
DESPITE WHAT THE GFS AND NAM-WRF ADVERTISE. FOCUS FOR PRECIPITATION
WILL BE FOR THE LATE NIGHT AND EARLY MORNING HOURS AS A RESULT AS
CONVECTION FIRES ACROSS NORTH CENTRAL KANSAS AND MOVES
EAST...PERHAPS AS A LINER MCS.

TONIGHTS ACTIVITY WILL BE THE RESULT OF A SHORTWAVE CURRENTLY
MOVING EAST THROUGH IDAHO AND MONTANA. AS THE WAVE SHIFTS EAST
STRONG DYNAMIC FORCING ALOFT WILL INTERACT WITH THE ABUNDANT
MOISTURE IN PLACE ACROSS THE EAST HALF OF THE PLAINS STATES. SURFACE
OBS ALREADY SHOW LEE SIDE TROUGHING DEVELOPING A FRONT ACROSS
CENTRAL NEBRASKA...TAILING BACK TO THE SURFACE LOW IN SOUTHEAST
COLORADO. BOTH CORFIDI VECTORS AND 850-MB TO 500-MB THICKNESS LINES
INDICATE THAT ANY CONVECTION THAT DOES START OFF IN NORTHERN KANSAS
WILL ADVECT NORTHEAST INTO THE TRI-STATE AREA IN OUR NORTHWEST
CORNER LATE TONIGHT...BEFORE TAKING A EASY RIGHT AND MOVING ACROSS
SOUTHERN IOWA AND FAR NORTHERN MISSOURI EARLY FRIDAY MORNING.

SEVERE WEATHER WILL BE POSSIBLE WITH THE STORMS OVERNIGHT ACROSS
NORTHERN MISSOURI. DESPITE THE LACK OF SUNSHINE...INSTABILITY WILL
BE INCREASING ACROSS THE REGION OVERNIGHT THANKS TO STRONG MOISTURE
ADVECTION ON THE SOUTHERLY WIND THAT WILL BE PREVAILING. THE
POTENTIAL FOR SEVERE IS FOCUSED ON HAIL AND WIND...ESPECIALLY AS
STORMS EVOLVE INTO A MCS. HOWEVER...WITH THE POTENTIAL FOR SEVERE
WILL COME THE POTENTIAL FOR HEAVY RAIN AS PRECIPITABLE WATER VALUES
WILL BE RUNNING OVER ONE INCH.

FOR FRIDAY FOCUS SHIFTS TO THE ABILITY FOR CONVECTION TO GET GOING
IN THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS THE EASTERN
HALF OF THE FORECAST AREA. THE ROCKY MOUNTAIN SHORTWAVE WILL PUSH
INTO THE CENTRAL PLAINS FRIDAY WITH A COLD FRONT PRECEDING IT.
STRONG WARM AIR ADVECTION AHEAD OF THE FRONT WILL ALLOW TEMPERATURES
TO RISE QUICKLY BEFORE THE FRONT SWEEPS THROUGH AND BEGINS THE COLD
AIR ADVECTION. IN THE WARM MOIST AIR AHEAD OF THE FRONT ALL THE
INGREDIENTS WILL BE THERE FOR SEVERE WEATHER...SHEAR...
INSTABILITY...AND LIFT. A COUPLE OF QUESTION REMAIN THROUGH. HOW
MUCH OF TONIGHTS ACTIVITY WILL BE LINGERING ACROSS THE REGION...AND
HOW MIGHT THAT MESS UP OUR CONVECTION POTENTIAL? WILL THE ATMOSPHERE
BE TOO WORKED OVER FROM OVERNIGHT/EARLY MORNING ACTIVITY TO ORGANIZE
IN TIME TO TAKE ADVANTAGE OF THE INSTABILITY AND DYNAMICS? GFS IS
THE FASTEST WITH THE FRONTS MOVEMENT THROUGH THE REGION FRIDAY...BUT
SEEMS TO BE HAVING SOME CONVECTIVE FEEDBACK ISSUES...WHICH MIGHT BE
RESULTING IN ITS FAST MOVEMENT. HAVE LEANED A BIT MORE TOWARDS THE
SLOWER NAM-WRF RUN AS A RESULT WHICH DRAWS SOME SUPPORT FROM THE
LATEST ECMWF RUN.

HAVE ADJUSTED THE TEMPERATURES FOR FRIDAY TO REFLECT A NON-DIURNAL
TEMPERATURE CURVE GIVEN THE STRONG COLD AIR ADVECTION BEHIND THE
FRONT AND ITS TIMING. KEPT THE FOCUS FOR CONVECTIVE ACTIVITY FRIDAY
ACROSS THE EASTERN THIRD OF THE FORECAST AREA BASED ON EXPECTED
TEMPERATURES AND FORCING AHEAD OF THE FRONT. ANY STORMS THAT DO
DEVELOP SHOULD BE PROGRESSIVE...AND WHILE THEY MAY PRODUCE HEAVY
RAIN...LOW RESIDENCE TIMES IN ANY ONE LOCATION SHOULD MITIGATE THE
FLOODING POTENTIAL.

BY LATE FRIDAY AFTERNOON THE FRONT WILL BE PUSHING EAST OF OUR AREA
TAKING ANY STORMS WITH IT. TEMPERATURES WILL BE ON THE COOL SIDE FOR
FRIDAY NIGHT AND SATURDAY WITH A COOL NORTHERLY WIND PREVAILING
UNTIL SATURDAY AFTERNOON. ANOTHER SHOT AT RAIN WILL PUSH INTO THE
FORECAST AREA SATURDAY NIGHT AS ANOTHER SHORTWAVE MOVES THROUGH THE
PLAINS.

CUTTER

LONG TERM (SUNDAY-THURSDAY)...

NEXT SIGNIFICANT UPPER LEVEL WAVE WITHIN PROGRESSIVE FLOW REGIME
WILL BE IN THE PROCESS OF AFFECTING THE AREA BY SUNDAY MORNING. KEPT
CLOSE TO GOING FORECAST FOR THE TIME BEING WITH CHC POPS ACROSS MOST
LOCATIONS AS LACK OF SIGNIFICANT LLVL MOISTURE MAY HINDER CONVECTIVE
DEVELOPMENT POTENTIAL TO SOME EXTENT. NEVERTHELESS...FEEL PRECIP IS
CERTAINLY POSSIBLE AND MAY NEED TO UP POPS SOME IN LATER FORECASTS.

RESIDUAL CLOUD COVER MAY LINGER THROUGH THE DAY SUNDAY WITH COOLER
CANADIAN AIR MASS FILTERING INTO THE AREA. THEREFORE HAVE KEPT
TEMPERATURES BELOW NORMAL INTO THE BEGINNING OF THE WORK WEEK WITH
COLD AIR ADVECTION REGIME REMAINING IN PLACE.

UPPER LEVEL RIDGING BUILDS INTO THE PLAINS THROUGH THE MIDDLE OF THE
WEEK WITH A BREAK IN PRECIP CHCS EXPECTED THROUGH THIS TIME FRAME.
BROUGHT TEMPERATURES CLOSER TO NORMAL THROUGH MIDWEEK AS SOUTHERLY
LLVL FLOW RETURNS TO THE AREA. THE NEXT UPPER LEVEL SHORT WAVE
TROUGH TO MOVE INTO THE WESTERN US AND BEGIN AFFECTING THE PLAINS BY
THE MIDDLE TO LATTER HALF OF THE WEEK. KEPT THE FORECAST DRY THROUGH
THE DAY WEDNESDAY WITH CHCS INCREASING AS WE HEAD INTO WEDNESDAY
NIGHT AND THURSDAY. STILL SOME TIME TO WATCH THIS SYSTEM AND SEE HOW
THINGS EVOLVE WITH SUBSTANTIAL MOISTURE RETURN...TIMING AND
STRENGTH.

DEROCHE

&&

.AVIATION...
FOR THE 06Z TAFS...VFR CEILINGS WILL PREVAIL THROUGH THE EARLY
MORNING HOURS BEFORE MVFR CEILINGS PUSH IN FROM EASTERN KS. ISOLATED
CONVECTION POSSIBLE AT STJ UNTIL THE COLD FRONT AND ITS ASSOCIATED
SHOWERS AND THUNDERSTORMS ARRIVE AROUND 10Z. MCI AND MKC SHOULD STAY
DRY UNTIL AROUND 11Z WHEN THE COLD FRONT ARRIVES. THE CONVECTIVE
SQUALL LINE IS MORE LIKELY TO BE A BROKEN THAN SOLID LINE WITH A
HIGHER PROBABILITY OF OCCURRENCE AT STJ. GUSTY SOUTH WINDS WILL VEER
TO THE SOUTHWEST FOR A FEW HOURS AFTER FRONTAL PASSAGE WITH BROKEN
MVFR CEILINGS AS DRIER AIR AND SUBSIDENCE SPREAD ACROSS THE REGION.
MAY BE ENOUGH DRY AIR ENTRAINED TO SCATTER OUT CLOUDS ALL TOGETHER.
HOWEVER...THIS SHOULD BE SHORTLIVED AS WINDS VEER TO THE
WEST-NORTHWEST AND INCREASE AS COLD AIR ADVECTION BRINGS IN A DECK
OF VFR CLOUD COVER. BY LATE TOMORROW EVENING EXPECT THE CLOUDS TO
CLEAR COMPLETELY AS THE WRAP AROUND CLOUD COVER EXITS EAST.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 24, 1:01 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT THU APR 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 A STRENGTHENING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
 DEVELOP ACROSS KANSAS AND LIFT TOWARD FAR NORTHWEST MISSOURI AND
 ADJACENT NORTHEAST KANSAS BY DAYBREAK FRIDAY. THUNDERSTORMS COULD
 IMPACT AREAS NORTH AND WEST OF A ST. JOSEPH TO BETHANY LINE AFTER
 2 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 A STRENGTHENING COLD FRONT AND DRY LINE WILL MOVE EAST ACROSS
 MISSOURI ON FRIDAY. WITH A WARM AND HUMID AIRMASS IN PLACE AHEAD
 OF THIS FRONT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
 TO DEVELOP ACROSS THE REGION. DEPENDING ON THE TIMING OF THIS
 FRONT...THE COMBINATION OF INSTABILITY AND SHEAR WILL BECOME
 INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT...
 INCLUDING SUPERCELLS WITH A THREAT FOR LARGE HAIL AND DAMAGING WIND
 GUSTS. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS AND
 SEVERE WEATHER APPEARS TO BE EAST OF THE INTERSTATE 35
 CORRIDOR...INCREASING ACROSS CENTRAL AND NORTHEAST MISSOURI INTO
 THE EARLY AFTERNOON HOURS. DUE TO THE FAST STORM MOTION...
 WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT EXPECTED.

 ON SATURDAY NIGHT AND INTO SUNDAY...ANOTHER COLD FRONT WILL BE
 SWINGING THROUGH THE REGION. AT THIS TIME...IT IS TOO SOON TO TELL
 IF THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. COLDER AIR
 IS EXPECTED BEHIND THIS COLD FRONT WITH A POTENTIAL FOR A FROST BY
 MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT IN NORTHEAST KANSAS
 AND NORTHWEST MISSOURI. SPOTTERS MAY ALSO BE NEEDED DURING THE DAY
 ON FRIDAY AS THE COLD FRONT MOVES TO THE EAST ACROSS MISSOURI. ALSO
 SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS AND ANY
 OBSERVED FLOODING.

BOOKBINDER

In the hours before

Special weather statement, Apr 25, 12:50 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 AM CDT FRI APR 25 2008

MOZ001-002-250615-
ATCHISON-NODAWAY-
1250 AM CDT FRI APR 25 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON AND NORTHWESTERN
NODAWAY COUNTIES UNTIL 115 AM CDT...

AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF FAIRFAX...OR 10 MILES SOUTHEAST
OF TARKIO...MOVING NORTHEAST AT 37 MPH.

THIS STORM WILL BE NEAR...
  BURLINGTON JUNCTION BY 105 AM CDT.
  9 MILES WEST OF HOPKINS BY 115 AM CDT.

THE TOWNS OF QUITMAN...ELMO AND CLEARMONT ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN CAN BE EXPECTED
WITH THIS STORM.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:34 PM CDTRiver Flood WarningEAXCooper7 hr
Apr 25, 1:45 AM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway30 min
Apr 25, 2:14 AM CDTSevere Thunderstorm WarningEAXNodaway46 min
Apr 25, 3:06 AM CDTSevere Thunderstorm WarningEAXAndrew, Atchison, Holt, Nodaway39 min
Apr 25, 3:43 AM CDTSevere Thunderstorm WarningEAXAndrew, Gentry, Holt, Nodaway47 min
Apr 25, 4:31 AM CDTSevere Thunderstorm WarningEAXDaviess, Gentry, Harrison, Worth44 min
Apr 25, 4:52 PM CDTRiver Flood WarningEAXBuchanan22 hr
Apr 25, 5:10 PM CDTRiver Flood WarningEAXLinn, Livingston40 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.